Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 729, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 18, 2003, 10:18 AM CST for Rogers County, Wagoner County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 18, 2003, 10:18 AM CST (16:18 UTC)
- Expired
- Nov 18, 2003, 10:50 AM CST
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
Counties Rogers County, OK, Wagoner County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 181618 SVROKC OKC131-145-181650- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK ISSUED BY NWS NORMAN OK 1016 AM CST TUE NOV 18 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROGERS COUNTY IN NORTHEAST OKLAHOMA NORTHERN WAGONER COUNTY IN NORTHEAST OKLAHOMA * UNTIL 1050 AM CST * AT 1016 AM CST...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER CATOOSA...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE CATOOSA...CLAREMORE...INOLA... TIAWAH AND VERDIGRIS HAIL UP TO THE SIZE OF QUARTERS IS LIKELY. LAT...LON 3630 9582 3606 9576 3611 9544 3639 9551 $$ WR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 18, 9:18 AM CST, 1 hour earlier.
Area forecast discussion, Nov 18, 9:18 AM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 918 AM CST TUE NOV 18 2003 WINDS JUMPING UP WITH FREQUENT GUSTS OVER 40 MPH AS MIXING INCREASES THIS MORNING. WILL ISSUE A WIND ADVISORY FOR TODAY FOR MOST OF CENTRAL AND WESTERN OKLAHOMA...AND WESTERN NORTH TEXAS. FCSTID = 32 405 AM CST TUE NOV 18 2003 THE COLD FRONT CURRENTLY IS ON THE MOVE THROUGH THE AREA. PRESSURE READINGS FROM THE MESONET AND METARS SHOW THE SURFACE LOW IS NEAR STILLWATER AND MOVING EAST. COLD FRONT HAS GONE THROUGH HOBART AND ALTUS AND APPROACHING LAWTON. VERY WINDS CONDITIONS OBSERVED IN NORTHWEST OKLAHOMA WITH SUSTAINED WINDS FROM 20-30 MPH WITH SOME GUSTS TO 40 MPH. THINK THAT THESE WINDY CONDITIONS WILL CONTINUE RIGHT BEHIND THE FRONT... BUT AT THE MOMENT AM LEANING AGAINST A WIND ADVISORY. THE SUBSIDENCE BEHIND THE UPPER WAVE DOES NOT REALLY DEVELOP UNTIL THIS AFTERNOON... AND BY THAT TIME THE 850 GRADIENT RELAXES. SO ADVISORY CRITERIA MAY NOT BE MET EXCEPT AT ISOLATED LOCATIONS. THE UPPER TROF IS MOVING INTO WEST TEXAS THIS MORNING. MID LEVEL /AND IN SOME CASES LOW LEVEL/ MOISTURE LINGERS INTO TODAY. THERE IS SOME WEAK LIFT IN THE MOIST LAYER AS THE TROF MOVES THROUGH... AND 500 MB TEMPERATURES ARE PROGGED TO LOWER TO -20 TO -22 C OVER THE AREA THIS AFTERNOON. EXPECT TO SEE AT LEAST THE MID LEVEL CLOUDS TO CONTINUE... AND EXPECT TO SEE SOME PRECIPITATION FALLING. WITH DRYING TREND IN LOW LEVEL MOISTURE... MAY SEE A LOT OF VIRGA. BUT STILL THINK LOW POPS ARE WARRANTED WITH BETTER CHANCES IN THE EAST. THIS SYSTEM CLEARS OUT OF THE AREA TONIGHT... THEN A FEW SUNNY DAYS ARE IN STORE. IN THE EXTENDED... THE LATEST GFS IS IN THE SAME BALLPARK AS THE PREVIOUS RUN. SO WILL NOT MAKE ANY ADJUSTMENTS TO THE EXTENDED WITH THIS PACKAGE. FCSTID = 26 OKC 62 39 66 44 / 30 00 00 00 HBR 63 37 68 44 / 20 00 00 00 SPS 64 39 68 45 / 20 00 00 00 GAG 60 33 70 39 / 20 00 00 00 PNC 59 38 65 44 / 30 00 00 00 DUA 64 41 67 44 / 30 00 00 00 .OUN... OK...WIND ADVSY TODAY OKZ004>025-027>029-033>041-044>046-050 TX...WIND ADVSY TODAY TXZ083>090
Hazardous weather outlook, Nov 18, 6:50 AM CST, 3 hours 28 minutes before
OKZ004>048-050>052-TXZ083>090-181800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
650 AM CST TUE NOV 18 2003
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
AS THE MAIN UPPER AIR SYSTEM MOVES OVER THE REGION TODAY...SCATTERED
LIGHT SHOWERS WILL OCCUR...AND SPREAD FROM WEST TO EAST DURING THE
MORNING AND EARLY AFTERNOON HOURS. HOWEVER...NO THUNDERSTORMS WILL
BE IN THE FORECAST DUE TO LIMITED MOISTURE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY NOV 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...10 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...0 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG NORTHWEST WINDS BEHIND TODAYS COLD FRONT WILL CREATE PROBLEMS
FOR MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. SOME WIND
GUSTS IN EXCESS OF 40 MPH WILL OCCUR. THE WINDS WILL BEGIN TO
DIMINISH LATE THIS MORNING AND EARLY THIS AFTERNOON FROM NORTH TO
SOUTH...BEGINNING OVER NORTHWEST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL ENTER THE FORECAST AGAIN THIS WEEKEND AS A
STRONG COLD FRONT MAKES ITS WAY INTO THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
11Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.